Home » Frequently asked Questions on Health » Does Betaone cause loss of libido?

Does Betaone cause loss of libido?

Q: I am 30 years old. Six months back my BP shot up to 160 / 90. The doctor advised me to take Betaone-XL 25 mg (metoprolol) half per day. I have been taking half a tablet of Betaone daily for the last six months. Now my BP is 140 / 90. But I feel my sexual ability is reducing. Is it because of the tablet? Should I stop taking the tablet?

A:One of the known side effects of Betaone (metoprolol) is loss of libido and erectile dysfunction in males. However, there is another aspect that needs to be considered. Metoprolol is known to precipitate diabetes. It is because of this reason that the internationally reputed British National Institute of Clinical Excellence (NICE) has placed propranolol (and other similar 'olols' such as atenolol, propranolol, etc.) at the bottom of anti-hypertensive therapy, i.e. to be used only when other treatments are not effective. In the case of sexually active young males under the age of 55 years, the first option is enalapril (sold as Enam) 5-10 mg 1-2 times daily as per response.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------